Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes numbness in fingers while on Cymbalta and Mitrazapine?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5175 Questions

default
Posted on Mon, 29 Aug 2016 in Mental Health
Question: My fingers have been numb since starting mirtazipine while being on cymbaltalta
doctor
Answered by Dr. Seikhoo Bishnoi 46 minutes later
Brief Answer:
High dose of Cymbalta along with Mirtazapine is the reason of numbness

Detailed Answer:
Hello thanks for asking from HCM

Mirtazapine and Cymbalta both drugs are involved in serotonin neurotransmission. You are on 15 mg Mirtazapine and increased Cymbalta to 120 mg. Increasing the dose of Cymbalta from 60 to 120 along with Mirtazapine 15 has probably resulted in increased serotonergic output. Avoid taking these doses together and you will not feel the numbness. If you have prescription then you can take low dose benzodiazepine like Clonazepam 0.25 for that numbness. This will reduce in some time. Discuss with your doctor if this persists.

Thanks, Take care. If you have more doubts please ask again.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Seikhoo Bishnoi 8 hours later
How long should this take? Only been on mirtazapine for 3 weeks.
doctor
Answered by Dr. Seikhoo Bishnoi 3 hours later
Brief Answer:
Wait for one more week.

Detailed Answer:
Hello thanks for asking again.

In coming week you will start developing tolerance to side effects. The numbness will decrease. Or other option is to reduce the dose of Cymbalta to 80 mg for few days and then increase again to 120 after 2 weeks.

Thanks. Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Clonazepam

doctor1 MD

Hi. I have a complicated medical history. I take klonopin an lexapro for depression and anxiety. They have recently put me on gabapentin and...

doctor1 MD

I have been on Celexa for about 2 months. I do not like it as I can not sleep (without Klonopin) and I am weaning off of it gradually. I took 20 mg...

doctor1 MD

My father in law was taking high doses of clonazepam (up to 8 a day of the green I think 1mg) and seroquel ( up to 2,000 mg a day) and he s made...

doctor1 MD

Hi! I was wondering if Clonazepam can cause a false negative pregnancy test? I have been having nausea, a fluttering feeling in my uterus, I had...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any...